Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 29, NWS Detroit, MI

June 18, 2014Shiawassee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 18, 2014, 2:32 PM EDT for Shiawassee County, Michigan. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 2:32 PM EDT (18:32 UTC)
Expired
Jun 18, 2014, 3:30 PM EDT
In force
58 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Shiawassee County, MI

The radar

The Detroit radar (KDTX), 60 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 2:58 PM EDTTSTM WND DMG6 Sse Laingsburg, MITREES DOWN OVER ROAD. TIME ESTIMATED PER RADAR.
Jun 18, 3:00 PM EDTTSTM WND DMG5 Sw Owosso, MITREE DOWN OVER ROAD. TIME ESTIMATED PER RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:55 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-189 m²/s²
0-3 km storm-relative helicity
-135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WUUS53 KDTX 181832
SVRDTX
MIC155-181930-
/O.NEW.KDTX.SV.W.0029.140618T1832Z-140618T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
232 PM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 330 PM EDT

* AT 229 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ST. JOHNS TO 5 MILES NORTH OF DE WITT TO EDGEMONT
  PARK...AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAINGSBURG AROUND 245 PM EDT.
  CARLAND AND SHAFTSBURG AROUND 250 PM EDT.
  PERRY AND MORRICE AROUND 255 PM EDT.
  HENDERSON AND OWOSSO AROUND 300 PM EDT.
  CORUNNA AND BANCROFT AROUND 305 PM EDT.
  VERNON AND DURAND AROUND 310 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PERRY...              OWOSSO...             NEW LOTHROP...
  MORRICE...            LENNON...             LAINGSBURG...
  HENDERSON...          DURAND...             CORUNNA...
  BYRON...              BANCROFT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4313 8393 4278 8392 4278 8413 4277 8416
      4277 8436 4278 8437 4313 8437
TIME...MOT...LOC 1832Z 273DEG 38KT 4303 8459 4291 8451
          4278 8458

HAIL...1.00IN
WIND...60MPH

$$

DRK
4 follow-up statements
913 
WWUS53 KDTX 181848
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
248 PM EDT WED JUN 18 2014

MIC155-181930-
/O.CON.KDTX.SV.W.0029.000000T0000Z-140618T1930Z/
SHIAWASSEE MI-
248 PM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHIAWASSEE
COUNTY UNTIL 330 PM EDT...

AT 246 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELSIE TO LAINGSBURG TO HASLETT...AND MOVING EAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CARLAND AND PERRY AROUND 255 PM EDT.
  HENDERSON AND OWOSSO AROUND 300 PM EDT.
  CORUNNA AND BANCROFT AROUND 305 PM EDT.
  VERNON AROUND 310 PM EDT.
  JUDDVILLE AND DURAND AROUND 315 PM EDT.
  NEW LOTHROP AROUND 320 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PERRY...              OWOSSO...             NEW LOTHROP...
  MORRICE...            LAINGSBURG...         HENDERSON...
  DURAND...             CORUNNA...            BYRON...
  BANCROFT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4313 8393 4278 8392 4278 8413 4277 8416
      4277 8436 4278 8437 4313 8437
TIME...MOT...LOC 1848Z 270DEG 35KT 4303 8437 4289 8432
          4278 8436

HAIL...1.00IN
WIND...60MPH

$$

DT
841 
WWUS53 KDTX 181906
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
306 PM EDT WED JUN 18 2014

MIC155-181930-
/O.CON.KDTX.SV.W.0029.000000T0000Z-140618T1930Z/
SHIAWASSEE MI-
306 PM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHIAWASSEE
COUNTY UNTIL 330 PM EDT...

AT 302 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OWOSSO TO BANCROFT TO MORRICE...AND MOVING EAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DURAND AND BYRON AROUND 315 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PERRY...              OWOSSO...             MORRICE...
  LAINGSBURG...         DURAND...             CORUNNA...
  BYRON...              BANCROFT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4304 8437 4305 8393 4278 8392 4278 8413
      4277 8416 4277 8436 4278 8437
TIME...MOT...LOC 1906Z 270DEG 35KT 4300 8417 4289 8407
          4278 8411

HAIL...1.00IN
WIND...60MPH

$$

DT
965 
WWUS53 KDTX 181916
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
316 PM EDT WED JUN 18 2014

MIC155-181930-
/O.CON.KDTX.SV.W.0029.000000T0000Z-140618T1930Z/
SHIAWASSEE MI-
316 PM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SHIAWASSEE COUNTY UNTIL 330 PM EDT...

AT 313 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CORUNNA TO DURAND TO COHOCTAH...AND MOVING EAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
SHIAWASSEE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4297 8422 4298 8393 4278 8392 4278 8413
      4277 8416 4278 8422
TIME...MOT...LOC 1916Z 270DEG 35KT 4300 8403 4289 8394
          4278 8398

HAIL...1.00IN
WIND...60MPH

$$

DT
802 
WWUS53 KDTX 181929
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
329 PM EDT WED JUN 18 2014

MIC155-181939-
/O.EXP.KDTX.SV.W.0029.000000T0000Z-140618T1930Z/
SHIAWASSEE MI-
329 PM EDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHIAWASSEE COUNTY
WILL EXPIRE AT 330 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.

LAT...LON 4297 8422 4298 8393 4278 8392 4278 8413
      4277 8416 4278 8422
TIME...MOT...LOC 1929Z 270DEG 35KT 4300 8386 4289 8377
          4278 8381

$$

DT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:21 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 18, 12:21 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1221 PM EDT WED JUN 18 2014

.AVIATION...

//DISCUSSION...

VARIABLE, BUT PREDOMINANTLY VFR, CONDITIONS AND LIGHT SOUTH WINDS
WILL BE THE RULE IN THE VERY NEAR TERM AS A CONVECTIVE COMPLEX
GATHERS OVER THE WEST SIDE OF THE STATE. THUNDERSTORMS PRESENTLY
OVER EASTERN LAKE MICHIGAN ARE EXPECTED TO HOLD TOGETHER AND REACH
SOUTHEAST MICHIGAN AROUND 19Z, SUPPORTING A PREVAILING MENTION OF
TSRA AT ALL TAF SITES DURING THE MID/LATE AFTERNOON. WILL ATTEMPT TO
DEFINE THE FORECAST PEAK INTENSITY PERIOD WITH A BRIEF TEMPO GROUP
FEATURING FURTHER REDUCED VSBY/GUSTS. THE STORMS MAY CARRY A SEVERE
POTENTIAL BY THIS TIME...MAINLY FOR THE DETROIT AREA TAF SITES. HIGH
PRESSURE WILL BRING TRANQUIL CONDITIONS BY TONIGHT, BUT MOIST
NORTHEAST FLOW OFF OF LAKE HURON COMBINED WITH REMNANT MOISTURE FROM
TODAY'S RAINFALL WILL PRESENT POTENTIAL FOR LIGHT FOG/MVFR CLOUD
COVER TOWARD MORNING.

FOR DTW...THUNDERSTORMS WILL APPROACH FROM THE WEST DURING THE
18Z-19Z PERIOD AND ARE FORECAST TO DIRECTLY IMPACT THE AIRFIELD
DURING THE 19Z-20Z

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE THAT THUNDERSTORMS WILL IMPACT KDTW AIRSPACE AFTER
19Z.

* MEDIUM CONFIDENCE IN CEILINGS AOB 5KFT OUTSIDE OF T-STORMS

&&

.PREV DISCUSSION...ISSUED 1149 AM EDT WED JUN 18 2014

UPDATE...

CONVECTIVE COMPLEX OVER LAKE MICHIGAN REMAINS IN TACT AND STRONGLY
TIED TO MCV FORCING AS IT FEEDS OFF OF AN ELEVATED UNSTABLE LAYER
EVIDENT IN REGIONAL SOUNDINGS THIS MORNING. UPPER AIR DATA VOID
BETWEEN THE QUAD CITIES AND CINCINNATI LEAVES THE QUAD CITIES AS THE
BEST, BUT LESS-THAN-IDEAL, APPROXIMATION FOR THE THERMODYNAMIC
ENVIRONMENT UPON WHICH THIS ACTIVITY HAS BEEN FEEDING. REINFORCING
THE ELEVATED NATURE OF INSTABILITY IS, ATTM, COLD AIR OVER LAKE
MICHIGAN, WHICH WILL CEASE TO BE AN ISSUE ONCE THIS ACTIVITY MOVES
ONSHORE IN WESTERN LOWER MICHIGAN. COMBINED WITH SOME DEGREE OF
DIURNAL RECOVERY OF THE BOUNDARY LAYER, EXPECTATIONS ARE FOR THIS
ACTIVITY TO HOLD TOGETHER WITH REASONABLY GOOD ODDS TO BECOME
INCREASINGLY ROOTED IN THE BOUNDARY LAYER AS IT ROLLS EAST INTO
SOUTHEAST MICHIGAN DURING THE MID-AFTERNOON HOURS. IN ADDITION, WEAK
RIDGING EVIDENT JUST IN ADVANCE OF THE COMPLEX MAY BE HELPFUL IN
TERMS OF ALLOWING THE MODERATELY UNSTABLE AIRMASS OVER NORTHERN
INDIANA/OHIO TO BUBBLE NORTHWARD AND PRESENT A MORE ORGANIZED SEVERE
THREAT ALONG/SOUTH OF THE I-94 CORRIDOR. AT THIS TIME, THE PRIMARY
THREAT REMAINS WIND WITH SECONDARY THREAT OF HAIL. AN ISOLATED
TORNADO IS NOT OUT OF THE QUESTION. GRIDS/ZONES HAVE BEEN UPDATED TO
INCLUDE LIKELY POPS DURING THE 18Z-00Z PERIOD.

PREV DISCUSSION...ISSUED 259 AM EDT WED JUN 18 2014

SHORT TERM...TODAY AND TONIGHT

A STRONG MID LEVEL SUBSIDENCE BUBBLE/CAPPING INVERSION OVERSPREAD SE
MI MON AFTERNOON IN THE WAKE OF THE CONVECTIVE COMPLEX WHICH ROLLED
ACROSS THE NRN GREAT LAKES. THIS SUBSIDENCE NOT ONLY INHIBITED
CONVECTION LAST EVENING BUT HAS HELD STEADFAST INTO THE OVERNIGHT.
UPSTREAM SATELLITE/RADAR COMPOSITE HOWEVER SHOW A SERIES OF
CONVECTIVE CLUSTERS EXTENDING FROM SW LOWER MI TO THE NORTHERN
PLAINS. THESE STORMS HAVE DEVELOPED NORTH OF A SFC WARM FRONT WITHIN
A BROAD REGION OF LOW LEVEL WARM AIR ADVECTION/ISENTROPIC ASCENT.
THE SOUTHERLY INFLOW HAS BEEN TRANSPORTING A HIGHLY UNSTABLE AIR
MASS NORTH OF THE SFC WARM FRONT. 00Z RAOBS FROM ACROSS THE REGION
SHOW A PLUME OF STEEP MID LEVEL LAPSE RATES FROM THE UPPER MIDWEST
ACROSS THE GREAT LAKES.

THE UPSTREAM WATER VAPOR SHOWS SEVERAL CONVECTIVELY INDUCED MID
LEVEL IMPULSES...THE STRONGEST OF WHICH IS NOW SLIDING ACROSS THE
MN/IA BORDER. THESE WAVES WILL TRACK ACROSS LOWER MI THIS MORNING
INTO THE AFTERNOON AND WILL AID IN ERODING THE CAP OVER SE MI THIS
MORNING. THIS WILL PROVIDE AN OPPORTUNITY FOR AT LEAST SCATTERED
CONVECTION LASTING THROUGH THE AFTERNOON. MEANWHILE...THE SFC WARM
FRONT /EXTENDING FROM KBEH TO KTOL AS OF 07Z/ WILL ATTEMPT TO LIFT
NORTHWARD TODAY UNDER DAYTIME HEATING AND S-SW FLOW IN THE WARM
SECTOR. CONVECTIVE OUTFLOW MAY HOWEVER SLOW ITS NORTHWARD PROGRESS
AND LEADS TO A GOOD DEAL OF UNCERTAINTY AS TO HOW FAR NORTH THIS
BOUNDARY WILL MAKE IT TODAY. THE STEEP MID LEVEL LAPSE RATES ARE
SUPPORTING GOOD CAPE DENSITY WITH 0-3KM MU CAPE OF 1500 TO 3000
J/KG. GIVEN 0-6KM BULK SHEAR VALUES WILL BE UP AROUND 40 KNOTS AND
CONSIDERING THE DEGREE OF ELEVATED INSTABILITY...THERE IS AGAIN A
CHANCE OF DAMAGING WINDS AND LARGE HAIL WITH ANY THUNDERSTORM.
MODERATE TO HIGH INSTABILITY IS EXPECTED TO DEVELOP WITHIN THE MOIST
AIR MASS ALONG/SOUTH OF THE SFC WARM FRONT. ANY STORM THAT BECOMES
ROOTED IN THE BOUNDARY LAYER ALONG THIS FRONT WILL HAVE THE
POTENTIAL TO DEVELOP INTO SUPERCELLS. THE CHANCES FOR SEVERE WEATHER
WILL BE HIGHER SOUTH OF A SAGINAW TO SANDUSKY LINE /CLOSER TO THE
BETTER INSTABILITY/.

THE APPROACH OF THE UPPER LOW INTO THE NRN PLAINS TONIGHT WILL BUILD
THE MID LEVEL RIDGE ACROSS THE MS VALLEY AND WRN GREAT LAKES. THIS
WILL HELP NUDGE STRONG SFC HIGH PRESSURE OVER NRN ONTARIO TOWARD
LAKE HURON...WHICH IN TURN WILL STRENGTHEN THE LOW LEVEL NE FLOW
OVER SE MI. THIS WILL FORCE THE SFC FRONT BACK TO THE SOUTH...
BRINGING MUCH MORE STABLE AIR /MODIFIED BY THE MARINE LAYER/ INTO SE
MI. THIS ALONG WITH BUILDING MID LEVEL HEIGHTS WILL SIGNIFICANTLY
LOWER THE CHANCES FOR ADDITIONAL CONVECTION DURING THE COURSE OF THE
NIGHT.

LONG TERM...THURSDAY THROUGH TUESDAY

STRONG SURFACE HIGH PRESSURE WILL SETTLE INTO HUDSON BAY AND
NORTHERN ONTARIO TOMORROW...WHILE UPPER SHORTWAVE RIDGING AMPLIFIES
OVERHEAD. TREND IN THE MODELS HAS BEEN MORE AGGRESSIVE WITH
EXPANDING THE SURFACE RIDGE INTO THE CENTRAL GREAT LAKES...RESULTING
IN A FORECAST THAT PUSHES THE FRONTAL BOUNDARY CURRENTLY DRAPED OVER
SOUTHERN MICHIGAN FURTHER SOUTH INTO FAR SOUTHWEST MICHIGAN AND
OHIO. POPS WERE THEREFORE DECREASED FOR THURSDAY AND THURSDAY
EVENING...LEAVING ONLY SMALL CHANCES SOUTH AND WEST OF A LINE FROM
OWOSSO TO DETROIT. SEVERE WEATHER IS NOT EXPECTED IF ANY STORMS DO
FORM...WITH A VERY LIGHT WIND FIELD IN PLACE AND ONLY WEAK ELEVATED
INSTABILITY EXPECTED TO BE OVERHEAD. ANY THUNDERSTORM OR SHOWER THAT
DOES DEVELOP WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...AS
PW VALUES OVER THE SOUTHERN PORTION OF THE FORECAST AREA REMAIN
BETWEEN 1.5 AND 1.75 INCHES AND STORM MOTION IS EXPECTED TO BE ONLY
A MEAGER 5-10 KNOTS. TEMPERATURES WILL COOL A FEW MORE DEGREES ON
THE NORTH SIDE OF THE FRONT THURSDAY...ESPECIALLY WITH EASTERLY FLOW
OFF THE GREAT LAKES. TEMPERATURES SHOULD RANGE FROM NEAR 80 WELL
INLAND TO NEAR 70 CLOSER TO THE LAKESHORES.

UPPER/SURFACE LOW PRESSURE MOVING INTO MANITOBA BY FRIDAY WILL THEN
ALLOW THE FRONT TO LIFT BACK NORTHWARD THROUGH THE AREA LATE
THURSDAY NIGHT THROUGH FRIDAY NIGHT. THIS SHOULD PROVIDE A GOOD
CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA AGAIN...WITH
MODELS SHOWING GOOD ISENTROPIC ASCENT ALONG THE 300K SURFACE AND
GOOD THETA-E ADVECTION BACK INTO LOWER MICHIGAN.

MEDIUM RANGE MODELS THEN STRUGGLE WITH THE EVOLUTION AND EASTWARD
MOVEMENT OF THE UPPER LOW NOW SEEN ON WATER VAPOR NEAR THE NORTHERN
ROCKIES. 00Z GFS IS NOW A FAST OUTLIER WITH BRINGING THE LOW AND A
COLD FRONT ACROSS MICHIGAN LATE SUNDAY INTO MONDAY. LATEST EURO HAS
TRENDED SLOWER...BRINGING THE LOW AND FRONT THROUGH STARTING ON
TUESDAY. EURO SOLUTION...WHILE IT IS A FULL DAY SLOWER THAN ITS
PREVIOUS RUN HAS SOME SUPPORT FROM THE UKMET AT 144 HOURS (00Z TUE)
AND THE GEM. A SLOWER SOLUTION COULD OPEN THE DOOR TO A DRIER
FORECAST FOR THE WEEKEND AND A MORE ACTIVE PERIOD OF WEATHER MONDAY
INTO TUESDAY. WILL HAVE TO WATCH TRENDS TO SEE IF LARGER ADJUSTMENTS
TO THE FORECAST ARE NEEDED.

MARINE...

LOW PRESSURE LIFTING UP THROUGH THE MIDWEST WILL STRENGTHEN A
FRONTAL BOUNDARY LYING OVER SOUTHERN LOWER MICHIGAN. THIS WILL BRING
ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE CENTRAL GREAT LAKES
TODAY...WITH THE EXCEPTION OF NORTHERN LAKE HURON WHICH WILL REMAIN
UNDER THE INFLUENCE OF HIGH PRESSURE CENTERED OVER ST JAMES BAY. THE
HIGH WILL EXPAND SOUTHWARD TONIGHT AND THURSDAY...PUSHING THE
FRONTAL BOUNDARY SOUTH AND WEST OF THE AREA...AND ALLOWING FOR A
QUIETER DAY. THE FRONT WILL EVENTUALLY LIFT BACK NORTHWARD LATE
THURSDAY NIGHT INTO FRIDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO
MANITOBA...SPREADING SHOWERS AND THUNDERSTORMS BACK INTO THE AREA.
WIND SPEEDS LOOK TO REMAIN UNDER 20 KNOTS THOUGH THE MID-WEEK
PERIOD...WITH A DIRECTION PRIMARILY FROM THE NORTHEAST. THE
STRONGEST WINDS AND LARGEST WAVES WILL BE OVER SAGINAW BAY...WHERE A
FUNNELING EFFECT WILL HAVE AN IMPACT ON WINDS AND WAVES.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....JVC
UPDATE.......JVC
SHORT TERM...SC
LONG TERM....HLO
MARINE.......HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 18, 10:45 AM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1045 AM EDT WED JUN 18 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-191445-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1045 AM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING AS A CONVECTIVE COMPLEX APPROACHES FROM THE WEST. THERE IS A
CHANCE OF SEVERE WEATHER FROM I-69 SOUTHWARD WITH THESE
STORMS...WITH THE GREATEST RISK TOWARD THE OHIO BORDER. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH
AND HAIL GREATER THAN ONE INCH IN DIAMETER. THERE IS ALSO A RISK
OF ISOLATED TORNADOES. STORM MOTION WILL BE TO THE EAST AT 40 MPH.
ANY STORM THAT DEVELOPS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING AND INTENSE RAINFALL...WITH LOCALIZED
FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 69
THURSDAY. A CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST
FRIDAY THROUGH SUNDAY FOR ALL OF SOUTHEAST MICHIGAN.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TODAY.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-191445-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1045 AM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING AS A CONVECTIVE COMPLEX APPROACHES FROM THE WEST. THERE IS A
CHANCE OF SEVERE WEATHER FOR LAKE ERIE AND LAKE ST CLAIR. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 KNOTS
AND HAIL GREATER THAN ONE INCH IN DIAMETER. THERE IS ALSO A RISK
OF ISOLATED WATERSPOUTS. STORM MOTION WILL BE TO THE EAST AT 35
KNOTS. ANY STORM THAT DEVELOPS WILL ALSO BE CAPABLE OF PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING AND INTENSE RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FOR LAKE ERIE THURSDAY. A
CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST FRIDAY THROUGH
SUNDAY FOR ALL MARINE AREAS.

DT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jun 18, 10:21 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1021 AM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       LIVONIA                 42.40N 83.37W
06/18/2014  M1.50 INCH       WAYNE              MI   TRAINED SPOTTER

            4 HOUR TOTAL...MOST FELL FROM 6AM TO 7AM.

&&

MOSTEIKO
Local storm report, Jun 18, 11:55 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1155 AM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       DEXTER                  42.33N 83.88W
06/18/2014  M1.40 INCH       WASHTENAW          MI   COCORAHS

            4 HOUR TOTAL

0655 AM     HEAVY RAIN       1 W CANTON              42.31N 83.50W
06/18/2014  M1.28 INCH       WAYNE              MI   COCORAHS

            4 HOUR TOTAL

0700 AM     HEAVY RAIN       3 NNE ANN ARBOR         42.32N 83.71W
06/18/2014  M1.71 INCH       WASHTENAW          MI   COCORAHS

            4 HOUR TOTAL

0730 AM     HEAVY RAIN       FARMINGTON              42.46N 83.38W
06/18/2014  M1.33 INCH       OAKLAND            MI   CO-OP OBSERVER

            4 HOUR TOTAL

0737 AM     HEAVY RAIN       HOWELL                  42.61N 83.94W
06/18/2014  M1.36 INCH       LIVINGSTON         MI   CO-OP OBSERVER

            4 HOUR TOTAL

0800 AM     HEAVY RAIN       WYANDOTTE               42.21N 83.16W
06/18/2014  M1.56 INCH       WAYNE              MI   CO-OP OBSERVER

            4 HOUR TOTAL

0800 AM     HEAVY RAIN       3 NW PINCKNEY           42.49N 83.99W
06/18/2014  M1.20 INCH       LIVINGSTON         MI   COCORAHS

            4 HOUR TOTAL

0800 AM     HEAVY RAIN       ROMULUS                 42.22N 83.37W
06/18/2014  M1.10 INCH       WAYNE              MI   ASOS

            4 HOUR TOTAL AT DETROIT METRO AIRPORT /KDTW/

&&

THOMPSON
Special weather statement, Jun 18, 2:24 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
224 PM EDT WED JUN 18 2014

MIZ082-181930-
LENAWEE-
224 PM EDT WED JUN 18 2014

...SPECIAL WEATHER STATEMENT...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HUDSON...MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  CLAYTON BY 240 PM EDT...
  ADRIAN BY 310 PM EDT...
  TECUMSEH BY 330 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

DT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 5:43 AM EDTAreal Flood AdvisoryDTXWashtenaw, Wayne3 hr
Jun 18, 6:00 AM EDTSevere Thunderstorm WarningDTXLivingston, Shiawassee60 min
Jun 18, 7:21 AM EDTSpecial Marine WarningDTX54 min
Jun 18, 2:36 PM EDTSevere Thunderstorm WarningDTXLenawee54 min
Jun 18, 2:59 PM EDTSevere Thunderstorm WarningDTXLivingston61 min
Jun 18, 3:14 PM EDTSevere Thunderstorm WarningDTXGenesee61 min
Jun 18, 3:21 PM EDTAreal Flood AdvisoryDTXLivingston, Oakland, Washtenaw, Wayne3 hr
Jun 18, 3:30 PM EDTSevere Thunderstorm WarningDTXLenawee, Monroe75 min
Jun 18, 3:43 PM EDTSpecial Marine WarningDTX2 hr
Jun 18, 3:46 PM EDTSevere Thunderstorm WarningDTXWashtenaw59 min
Jun 18, 4:17 PM EDTAreal Flood AdvisoryDTXGenesee3 hr
Jun 18, 4:28 PM EDTSpecial Marine WarningDTX77 min
Jun 18, 4:37 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair53 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.